Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Contractions without cyclic vectors

Authors: Béla Sz.-Nagy and Ciprian Foiaş
Journal: Proc. Amer. Math. Soc. 87 (1983), 671-674
MSC: Primary 47A15; Secondary 47A20
MathSciNet review: 687638
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if $ T$ is a completely nonunitary contraction on Hilbert space such that $ {T^{*n}}$ does not converge strongly to 0 as $ n \to \infty $, there is an integer $ N > 0$ so that none of the powers $ {T^{*m}}$ with $ m \geqslant N$ has a cyclic vector. Both conditions on $ T$ are essential, and the integer $ N$ is not universal, i.e., it depends on $ T$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15, 47A20

Retrieve articles in all journals with MSC: 47A15, 47A20

Additional Information

PII: S 0002-9939(1983)0687638-1
Keywords: Contraction, cyclic vector, unitary and isometric dilation
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia